MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL HEALIX AV BR 5.5 TAPE WHT/BLUE; SOFT-TISSUE ANCHOR, BIOABSORBABLE

MEDOS INTERNATIONAL SàRL HEALIX AV BR 5.5 TAPE WHT/BLUE; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222362
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair revision procedure the customer's 5.5mm healix advance anchor with permatape, white/blue broke just above the third thread on the distal end.The anchor broke while inserting and the pieces are connected together by the suture.The sales rep stated that the patient had a normal bone density and the surgeon was inserting on axis.The anchor was removed from the patient with no debris left behind.The case was completed using the same bone hole with another like-device with no patient harm or delay.The anchor is being returned for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual observation confirms the distal tip of the anchor is broken transversely, separated from the inserter but is held by the suture.The complaint can be confirmed.The anchor appears new and no evidence of any debris found on the anchor or the tip of the shaft.This type of anchor breakage is consistent with breakage caused by the combination of torque and bending, a user technique issue but other than this possibility, we cannot discern a definitive root cause for this failure.A non-conformance search was performed for this part (222362), lot (l570398) combination and no non-conformance's were identified.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).

Brand Name
HEALIX AV BR 5.5 TAPE WHT/BLUE
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7948317
Report Number1221934-2018-54893
Device Sequence Number19397114
Product Code MAI
UDI-Device Identifier10886705027828
UDI-Public10886705027828
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number222362
Device Lot NumberL570398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/09/2018
11/02/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date10/22/2018
11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1